Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A counterexample to a conjecture on flat bilinear forms


Authors: Marcos Dajczer and Luis A. Florit
Journal: Proc. Amer. Math. Soc. 132 (2004), 3703-3704
MSC (2000): Primary 53B25
DOI: https://doi.org/10.1090/S0002-9939-04-07636-1
Published electronically: July 22, 2004
MathSciNet review: 2084094
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We provide a counterexample to a conjecture on the dimension of the nullity of a flat symmetric bilinear form.


References [Enhancements On Off] (What's this?)

  • [1] M. do Carmo and M. Dajczer, Conformal Rigidity, Amer. J. Math. 109 (1987), 963-985. MR 0910359 (89e:53016)
  • [2] E. Cartan, La déformation des hypersurfaces dans l'espace conforme réel a $n\geq 5$ dimensions. Bull. Soc. Math. France 45 (1917), 57-121.
  • [3] M. Dajczer and L. A. Florit, Compositions of isometric immersions in higher codimension, Manuscripta Math. 105 (2001), 507-517; Erratum, Manuscripta Math. 110 (2003), 135. MR 1858501 (2002m:53096); MR 1951804 (2003m:53101)
  • [4] M. Dajczer and R. Tojeiro, A rigidity theorem for conformal immersions, Indiana Univ. Math. J. 46 (1997), 491-504. MR 1481600 (98j:53072)
  • [5] J. D. Moore, Submanifolds of constant positive curvature I, Duke Math. J. 44 (1977), 449-484. MR 0438256 (55:11174)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 53B25

Retrieve articles in all journals with MSC (2000): 53B25


Additional Information

Marcos Dajczer
Affiliation: IMPA, Estrada Dona Castorina, 110, 22460-320, Rio de Janeiro, Brazil
Email: marcos@impa.br

Luis A. Florit
Affiliation: IMPA, Estrada Dona Castorina, 110, 22460-320, Rio de Janeiro, Brazil
Email: luis@impa.br

DOI: https://doi.org/10.1090/S0002-9939-04-07636-1
Keywords: Symmetric flat bilinear form, nullity
Received by editor(s): July 1, 2001
Published electronically: July 22, 2004
Communicated by: Wolfgang Ziller
Article copyright: © Copyright 2004 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society